Got a Medical Question? Ask a Doctor Online!
Hello and thanks for consulting Just Answer.Can you please why your doctor must decrease your intake to less than 100mcg? You say you feel good. Do you experience any symptoms related to levothyroxine intake? Regards
The doctor feels I don't need the 100mcg and that amount could cause heart problems for me.
And you state that you start having problems whenever it is lowered down to 88 mcg? Does your doctor know this and even then he insists on reducing it?
Yes, my doctor knows this and he still insists that it be lowered. He says he follows the exact guidelines of when to prescribe that amount of medication and my labs don't support it.
The maximum possible dose of levothyroxine is about four times more than what you are taking. And dosage is always determined keeping the risks and benefits in mind. I guess there will be no use of taking levothyroxine in a subeffective dose as you will continue to have problem of thyroid dysfuction. If you don't experience palpitations, nervousness or anxiety symptoms, I have no reason to support the idea that your daily intake should be brought down.
You may discuss these points with your doctor and ask him to check your clinical status regarding heart function and other baseline tests. And he should be satisfied with all that. Levothyroxine shouldn't be brought about to a level where it doesn't alleviate symptoms of hypofunctioning of thyroid.
Is the dry hair, fatigue, always being very cold a sign of thyroid dysfunction? Do you believe people can have the tsh reading that I have and still have the forementioned problems. The doctor makes me feel that I am doing wrong by wanting the 100 mcg.
The value of TSH is definitely below what should be a normal range. It shows that you are having a more than normal functioning thyroid gland. On the other hand, your symptoms are definitely those of hypothroidism. In clinical practice, it is not the lab reports that are treated, it is the patient and his symptoms which carry the weight. So, I think you should follow these steps.
Continue taking the same dose of levothyroxine as it is working well for your symptoms.
Get a repeat test of your TSH done, possibly from a different lab.
Thank you for making me feel that I have a brain. I will talk to my doctor.
If it comes out to be the same, please ask your doctor to think out of the box. There can be a central reason for these low values.
You are welcome. Please click ACCEPT so that I get paid and if possible, leave positive feedback. All the best.
Is the central reason usually related to thyroid or are you saying that there could be another reason for the symptoms.
I will press accept after your next response. Thank you
No, I mean anything related to low value of TSH which is not corresponding to thyroid function.
There can be an abnormality of TRH which is TSH teleasing hormone.